Weaning off Duragesic/Fentanyl patches. Been on 75 almost a year. All migraines gone, most breakthrough pain handled with Norco 10/350. I have to half the Norco and only take a half if I have too. Really did not need them (Norco)while I was at 75 on the patch.
My husband and I decided together it would be a good thing to begin weaning down now. (I have only once in the last year hit withdrawals, MAJOR, horrible withdrawals that I never knew before. The patch fell off my arm due to a really hot day and I just flushed it. I was to see my doctor in the next 3 days anyway) It was horrible. And from that I learned that you can become at the mercy of this drug. And you never ever double up, cut them up or take them any other way than prescribed.
So, I went down to 50, every 72 hours. Only had a small amount of withdrawal, just a couple of yucky days. Last week my doctor and I agreed to go down again to 25 every two days and then we will do 25 every 3 days and so on.
Today, I am on the second day on a 25 patch. Started these 25's on Friday of last week. Irritable bowels over this, cramping and up in the middle of the night and fell asleep on my toilet. No vomiting though and o jitters or shakes.
But now I have had a really bad and very long headache since we went to the 25 patch. I wake up with it and go to sleep with it. I do have the Norco again, but who wants to get hooked onsomething else. Not me, not anymore.
SO - QUESTION: Are these migraines part of the withdrawal or are they the migraines I had before the patch stopped them? MRI and MRA did not show cluster headaches etc. Just a blocked artery at the base of my skull that continues to grow blockage in length. From 3 mm to 13 m in a year. Any suggestions?
Anyone that been where I have on this patch and are soon to be off them too or who have gone off them sucessfully, please advise your alternative for pain. Stadol is a big NO for me, just another opiate. Soma, NO - soma comas all the time.
Any suggestion would be appreciated!
Hey there... Its awesome you are tapering off your patches... there is a woman here who is also tapering.. She is down from 100 mcg to just 12... I will send her an email and tell her she should post to you.. You will have alot in common and she can answer specific questions about withdrawl from the patch.. I wish I knew more about them.. but I only know what she and a few others have said.. Her name is LadySundown... I will tell her to find you on here.. Or send a new post to her specifically... she will be happy there is another patcher here...
If there is anything you need just post.. If someone can help they will.
Welcome to the site..
I decided to go off my 50 mg Fentanyl Patch after beeing on it for 6 to 7 months. Sure it helped my spinal pain ... but after reading all the terrible things about this drug.... I discussed with my pain doctor about going off this medication as soon as possible. I decided to go cold turkey.
Today is day 3. The last 2 nights have been absolute hell. Skin crawls, stomach feels like I have hundreds of worms just sqirmming around, legs feel like I have restless leg syndrom, only 3 hours sleep in the past 50 hours.
Last night I prayed for over 2 hours and cried until I fell asleep around 2:30. Woke back up at 4 and couldn't go back to sleep.
God how much longer am I going to suffer. I have called all family members and told them to never let their doctors put them on the Fentanyl Patch. The original pain is easier to deal with than the withdrawals of getting off this terrible medication.
i have been on 12mcg of Fentanyl patch for 6 months. Now I don't want to do it any more, how long will it last , it is time for me to change the patch and I am not filling the new prescription, i hate the side effects.
does sleeping pills help with sleeping problems during this hard time, (like ambian)
how much longer will w/d symptoms last? i tapered, slowly, off the patch, my doc says "tough it out" dont want to eat, at least the muscle spasms (flopping fish) have receeded. but hot burning in skin, totally no energy or strength, by the end of the day i can only crawl, and maybe 3 hours sleep a night max, and that not unbroken. I am scared that the drug has so altered my chemistry that i will feel like this the rest of my life..and afraid i will go mad...please help...anyone!!!
I just got off my fentanyl patches 2 weeks ago. I still need something for pain and my mom is monitoring my percs- only 3 a day. I am talkiing with my doctor about alternative solutions. I know what you are going through and I really feel for you. Not to scare you but Fentanyl has a very long half life so the withdrawals are longer and stronger than some of the other narcotics. It took me a solid 2 weeks to feel somewhat normal but really the first 5-7 days were the roughest. I needed help because I could not even move the first 3 days. Do you have a solid support system? I really wanted off the D$%^& things so I just hung on for the ride. If I can do it so can you. Remember to drink lots of water, take baths and I made sure to drink protein shakes- I used them the first couple days when I could not eat. I also had alprazolam from an old script that I used only at night so I could, if not sleep, at least rest. I also made sure I was not alone. My mind was in a right mess and having supportive people around really helped. If you have any other questions just ask. I will help as much as I can.
I've been chronic pain on fentanyl patches,morphine sulfate x 19 years.February I'm told after my M.D. retired,totally blindsided by the physician.forced contract,then terminated breakthrough(she didn't believe in it) said tapering of lorazepam for sleep,terminated.NOW ..I'm not sure what to think.my military job caused the pain issues and I blew my knee,but couldn't have the knee replacement.NOW all of my medicine has been stripped.I'm a VET and NOT ONE person will h,no congressman,not the director,I've been stonewalled.just because I lost my doctor to retirement.
I don't have a clue if I've been on this so long but it's terminated and NOTHING was given but meds I have adverse reactions to.if sneezing is early withdrawal,am I in trouble?
My name is Debbie and I sooooo fell your pain. I was on 200 mcg of fentanyl every 48 hours for lower back issues. 3 surgeries in 3 three years and no relief. Anyway my injury was a workers comp issue so any regular insurance won't touch you after. The insurance co. In their infinite wisdom(not) decided I didn't need fentanyl anymore... at all. Not that I needed to start reducing my dose but just that I didn't need it. SO they cut me off. I had one full prescription left. 30 patches that I picked up and purchased myself on Sept. 9. Well knowing this would be possibly the last patches I had I started only wearing one patch at a time, and for three days instead of the usual 2. My patches were mylan brand, and they Don't have the jell inside. I unfortunately. didn't think about cutting them up until I had only one left. I think It would have made my withdrawals much easier had I weaned a little further down. I really had no clue It would be as difficult as It has been. It has now been 7 days since I've had any fentanyl. I have had about 12 hrs of sleep in he past week. I think I'm past the sweats and chills, but he lack of sleep is killing me. He lack of sleep and being in extreme pain. I know he pain is amplified because of the withdrawal, but I just don k ow how much. I have been taking Norco to help with the symptoms, on the advice of my local emergency room. I've also been taking clonidine to help with the heart palpitations,and anxiety. Which has been a God send. It took me a while to get the clonidine back as I was without it for a week due to the wc issues. I really feel for you being at the mercy of people that haven't got a clue what they do to a person's life by deciding what a person needs without really knowing. I would keep looking for a different MD. I know that may not feasible for you, but try. I was on the patches for five years and have heard through some of the people here that the length of time and over all health will factor into the length of the Writhdrawals. I didn't personally have an issue with sneezing. But post here. The support you get is great. Good luck I'll keep an eye out for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.